MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.Calibration and quality control (qc) data was acceptable.The customer used an sst collection tube.This sample is stored frozen (-20c) by the customer, who will provide it to siemens for internal investigation.The limitations section of the instructions for use states: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results.".
 
Event or Problem Description
A customer obtained a reactive (positive) patient result with the advia centaur xpt toxoplasma g (toxo g) assay.The reactive result was considered discordant when compared to the non-reactive (negative) results obtained when the sample was retested on two (2) alternate methods.The initial result was not reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant toxo g result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00367 initial report on 2021-07-02.Additional information - 2021-12-12 siemens performed an internal study with 100 patient samples.Fifty (50) normal patient samples were from siemens manufacturing and fifty (50) patient samples were retrieved from france.The samples were tested with advia centaur xp toxo g lots 269, 271 and 273 in replicates of 3 (n=3).Of the 100 samples tested, 95 samples recovered the same interpretations with all 3 lots and 5 patients recovered negative/equivocal.Siemens retrieved customer data from siemens remote services (srs) for advia centaur xp toxo g lots 269, 271 and 273.The three lots have similar interpretation recovery.Lot 269 lot 271 lot 273 negative 82.9% 83.7% 82.6% equivocal 0.3% 0.9% 0.5% positive 16.8% 15.4% 15.9% siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00367 initial report on 2021-07-02 and mdr 1219913-2021-00367 supplemental 1 report on 2022-01-06.Correction - 2022-05-12.In section h10 of mdr 1219913-2021-00367 supplemental 1 report that was filed on 2022-01-06, the following statement was incorrect: "of the (b)(4) samples tested, (b)(4) samples recovered the same interpretations with all 3 lots and 5 patients recovered negative/equivocal." the statement should have stated, "(b)(4) samples recovered the same interpretations with all 3 lots and 5 patients recovered negative/equivocal and 1 patient recovered equivocal/positive." additional information - 2022-04-13.Siemens concluded the investigation for an outside of the united states (ous) customer 's observation of a false reactive result of a non-pregnant patient using advia centaur toxoplasma igg (toxo g) lot 271 vs.Alternate methods.Siemens reviewed the customer's calibration data which recovered acceptably and similar to release.Quality control (qc) was acceptable.Siemens performed internal testing, where (b)(4) patient samples were run in replicates of 3 with advia centaur toxo g lots 269, 271 and 273.(b)(4) samples recovered the same interpretations with all 3 lots and 5 patients recovered negative/equivocal and 1 patient recovered equivocal/positive among the lots.The equivocal/positive sample was a cut off sample.Siemens performed internal troubleshooting testing with multiple samples returned by this customer.Depending on available sample volume, testing included human anti-mouse igg antibodies (hama), anti-nuclear antibodies (ana) and anti-mitochondrial antibodies (ama) and testing without the p30 antigen in the lite reagent.A customer sample with enough volume was obtained and was purified and sequenced.The most abundant protein in the patient sample was apob-100.Apob-100 is regularly present in general human population, for this to be the interferent, discordance would be present at a much higher rate.This suggests that the interferent is "apob-like", not apob-100 specifically.Siemens retrieved patient field data and lot 271 recovered similarly with other lots.No other similar complaints have been received for advia centaur toxo g lot 271.Based on the available information advia centaur toxoplasma igg (toxo g) lot 271 is performing as intended and a product performance issue has not been identified.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENATUR XPT TOXOPLASMA G (TOXO G)
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key12112393
Report Number1219913-2021-00367
Device Sequence Number11712373
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K102681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2022
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer12/12/2021
04/13/2022
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date01/06/2022
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale